U.S. doctors online nowAsk doctors free
Israel
A 40-year-old female asked:

After stopping taking remeron (mirtazapine) at my doctor' s advise i still have trouble sleeping,and for the last wk i wake up at 3 in the morning. is it depression?

2 doctor answers4 doctors weighed in
Dr. Mark Fisher
Neurology 34 years experience
Probably not: More likely is that mirtazapine was having a direct effect on your sleep independent of its antidepressant effect. Neuroleptics can have anticholinergic & antihistaminic side effects one of which can be drowsiness. Dry mouth in the morning would tend to support this supposition. This is all assuming you were taking it at bedtime.
Dr. Ning Lin
Dr. Ning Lin commented
Neurosurgery 15 years experience
Helpful
Dec 1, 2014
Dr. Judith Tellerman
Clinical Psychology 42 years experience
MEDICATION: Best to discuss medication with your Psychiatrist. If uncomfortable with your Dr. consult another for a second opinion. Have a physical exam by a Dr. to determine if you have a physical illness. Consult with a Clinical Psychologist for psychotherapy with ZOOM sessions. Fears and anxiety could be heightened due to the Covid-19 pandemic. Stay safe & hopeful to elevate your immune system.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 18, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.